I’m a little lost right now

      11 Comments on I’m a little lost right now

It’s no secret that I’m struggling a bit right now. If I’m being honest, I’m struggling more than just a bit. I sound like a scratched record but the withdrawal from Paxil is killing me and it’s impacting me in many areas of my life, this blog being one of them.

Once upon a time, I had a direction and was moving in a somewhat linear fashion.

Lately, most of what you will read here are random thoughts and experiences because that’s just where I’m at. I know that makes it harder to follow and I understand that but my life isn’t easy to live either.

I’m really trying to make this user friendly and as helpful as to my families as possible. I ask that you remain patient with me as I work through a very difficult time.





  • Stacy says:

    Thanks for shining a light on this. They’re so widely prescribed these days, especially to teenagers it seems and then some doctors like to med stack which is even more crazy. People need to hear that there are issues with these meds and they can cause issues! I am not anti-med at all, however informed med choice is 100% critical

  • Jimmy Rock says:

    Rob, again, sorry you’re struggling. Hang in there. Question(s) for you: do you feel like you were properly advised about going off Paxil when it was first prescribed? Was there any stated timeframe for you to be on it when it was first prescribed or was it left open ended? Were you advised as to any concerns about being on it long term? And although it’s not over yet, do you feel like your doctor (and you) came up with an appropriate plan for weaning off, and were you really adequately advised of the potential challenges that withdrawal would bring? And finally, why did you decide it was time to come off Paxil?

    A lot of questions, I realize. Don’t answer any or all if you don’t want to. But you’ve been so open about this whole process, and between what you’ve described here and and that NY Times article, it seems like there’s a real problem here regarding appropriate information being disseminated from the drug companies and doctors to the patients about the effects of these types of medications.

    Again, I really hope you find yourself in a better place soon.

    • Facebook Profile photo Rob Gorski says:

      No. Withdraw was never discussed when I signed in 6 years ago. When I went on, it was open ended and no time frame was discussed.

      I think my doctor took me seriously with wanting to take time to come off but there’s no way to know how long one needs until one tries and ends up getting sick. We took 90 days to ween off of 40mg.

      I wanted off for health reasons. I gained about 80 lbs on Paxil and weight gain has never been an issue for me before that. When Paxil causes weight gain, it’s seemingly impossible to lose the weight while you’re still taking it. I would sweat all the time, my heart rate and blood pressure were too high.

      If I had it to do over, I would have taken 6 months of come off. I will say that I don’t think people understand what they’re doing when they take these meds because no one really talks about time frames or how bad it is to come off of. That is a major problem..

      I’ve been completely off for over a month now and I still wake up.sick.almost every morning. I get sick after eating and frankly, barely eat much at all anymore, which isn’t good.

      Did I hit each question? I’m doing this from my phone and it’s harder to see what I’m writing this way cause I can only see the line I’m writing. ☺

      Thanks Jimmy. Great questions. I appreciate your compassion.. ☺

      • Jimmy Rock says:

        Yeah, you pretty much got everything, thanks. This is a tough road and you’re really shedding some light on the issues involving anti-depressants and withdrawal.

        • Facebook Profile photo Rob Gorski says:

          Thanks Jimmy. My main goal is to shine a light on this problem, show people that it’s very real and encourage those who are going on am antidepressant to educate themselves and formulate an exit plan with their doctors. It’s so important that doctors explain to their patients how this can be what they may experience when it comes time to drop off the medication.

  • Becky Rogers Wiren says:

    Is it possible that you could use a mild dose of another anti-depressant? Just for a short time? Maybe one that doesn’t cause so many detoxing issue?